Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 19, 2008, 4:35 PM EST for Alachua County, Marion County, Putnam County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 19, 2008, 4:35 PM EST (21:35 UTC)
- Expired
- Jan 19, 2008, 5:00 PM EST
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Marion County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 4:45 PM EST | TSTM WND DMG | 10 S Gainesville, FL | THERE HAVE BEEN NUMEROUS AND WIDESPREAD REPORTS OF POWERLINES AND TREES DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY. SEVERAL REPORTS OF BUILDING FIRES HAVE ALSO BEEN RELAYED. |
| Jan 19, 4:55 PM EST | TSTM WND DMG | 5 Wsw Micanopy, FL | TREES WERE REPORTED DOWN ON POWERLINES ALONG HIGHWAY 320. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 3:29 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 192135
SVRJAX
FLC001-083-107-192200-
/O.NEW.KJAX.SV.W.0002.080119T2135Z-080119T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EST SAT JAN 19 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
NORTHERN MARION COUNTY IN NORTHERN FLORIDA
WESTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 500 PM EST
* AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25
MILES WEST OF CROSS CREEK...OR 6 MILES WEST OF WILLISTON...AND
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS CREEK... ROCHELLE... NEWNANS LAKE AND CITRA BY 445 PM EST...
FORT MCCOY BY 450 PM EST...
MELROSE AND ORANGE SPRINGS BY 455 PM EST...
INTERLACHEN...FLORAHOME AND HOLLISTER BY 500 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST SATURDAY EVENING
FOR NORTHEASTERN FLORIDA.
LAT...LON 2928 8236 2935 8242 2943 8241 2947 8243
2947 8249 2946 8251 2954 8258 2979 8184
2940 8164
TIME...MOT...LOC 2135Z 245DEG 68KT 2946 8238
$$
CARROLL1 follow-up statement
000
WWUS52 KJAX 192153
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EST SAT JAN 19 2008
FLC001-083-107-192201-
/O.EXP.KJAX.SV.W.0002.000000T0000Z-080119T2200Z/
ALACHUA FL-MARION FL-PUTNAM FL-
451 PM EST SAT JAN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PUTNAM...NORTHERN
MARION AND SOUTHEASTERN ALACHUA COUNTIES EXPIRES AT 500 PM EST...
A NEW WARNING OR A SIGNIFICANT WEATHER ALERT MAY BE NEEDED FOR A PORTION
OF PUTNAM AND NORTHERN MARION COUNTIES. REPORT SEVERE WEATHER OR DAMAGE
TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SATURDAY EVENING
FOR NORTHEASTERN FLORIDA.
LAT...LON 2928 8236 2935 8242 2943 8241 2947 8243
2947 8249 2946 8251 2954 8258 2979 8184
2940 8164
TIME...MOT...LOC 2151Z 245DEG 68KT 2959 8206
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 2:25 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 19, 2:25 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EST SAT JAN 19 2008
.SHORT TERM...A LARGE SWATH OF RAIN IS MOVING INTO THE NW PORTION
OF OUR COUNTY WARNING AREA (CWA) AND EXTENDS SWWD TO APALACHEE BAY
AND INTO THE GULF WHERE A PERSISTENT SQUALL LINE HAS BEEN MARCHING
EWD. DEWPOINTS ARE IN THE 40S OVER LAND AND INSTABILITY IS LOW. AN
UPPER TROUGH STRETCHES FROM THE GREAT LAKES TO THE MS VALLEY AND
AS IT PUSHES EWD TONIGHT...THE SHORT WAVE ENERGY WILL LIFT NEWD AND
PUSH THE COLD FRONT THRU THE CWA. A BRIEF PERIOD OF SLEET IS
POSSIBLE OVER THE EXTREME N ZONES. AFTER THE COLD FRONT PASSES AND
TEMPS DROP OFF...WET ROADS COULD POSE A PROBLEM IN OUR NWRN COUNTIES
AS WATER FREEZES ON BRIDGES AND OVERPASSES. A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED ON THIS TOPIC.
PRECIP WILL END LATE TONIGHT AND BE REPLACED WITH MOSTLY SUNNY
AND COOLER CONDITIONS ON SUNDAY. COLD AIR ADVECTION WILL CONTINUE
ACROSS THE CWA WITH TEMPS FALLING INTO THE MID/UPR 20S WRN PORTION
OF INLAND SE GA SWD INTO THE SUWANNEE VALLEY. WILL ISSUE A FREEZE
WATCH FOR SUWANNEE VALLEY. HIGH PRESSURE WILL MOVE OFF THE MID
ATLANTIC COAST MON-TUE SETTING UP AN ONSHORE FLOW. AN INVERTED
TROUGH IS EXPECTED FORM ALONG THE SE ATLANTIC COAST BY TUE. WILL
CONTINUE SHOWING COASTAL SHOWERS BEGINNING SUN NIGHT AND ADVECTING
ONSHORE BY TUE. TEMPS WILL NOT RETURN TO NORMAL UNTIL TUE.
.LONG TERM...A PROGRESSIVE PATTERN IS ANTICIPATED WITH ANOTHER SFC
HIGH QUICKLY PASSING BY NORTH OF THE AREA WED FOLLOWED BY A SERIES
OF DISTURBANCE ALOFT...ONE BRINGING ANOTHER COLD FRONT LATE THU.
BUT WITH GENERALLY ZONAL FLOW ALOFT THIS FRONT WILL HAVE LITTLE
IMPACT EXCEPT FOR A CHANCE FOR RAIN. TEMPS WILL CONTINUE NEAR
CLIMO THRU SATURDAY.
&&
.AVIATION...EXPECT MVFR CONDITIONS TO FURTHER DETERIORATE THIS
EVENING AS NEXT BATCH OF RAIN MOVES INTO THE AREA. MOST SITES SHOULD
BECOME VFR BY LATE TONIGHT. HOWEVER...HAVE MENTIONED WIND SHEAR LATE
TONIGHT AS SFC WINDS DROP A BIT AND WINDS ABOVE THE SFC INCREASE.
&&
.MARINE...HAVE EXTENDED THE OFFSHORE SMALL CRAFT ADVISORY FOR
ANOTHER PERIOD. OTHERWISE...HEADLINES ARE BASICALLY UNCHANGED. STILL
EXPECT WINDS TO INCREASE TONIGHT AND SUN WITH OCCASIONAL GUSTS TO
GALE FORCE. HOWEVER...DO NOT EXPECT FREQUENT GUSTS AND WILL NOT
ISSUE GALE WARNING AT THIS TIME. THANX FOR COORD CHS
&&
.FIRE WX...ABUNDANT DRY AIR AND LOW-LEVEL MIXING WILL MAKE RED FLAG
CONDITIONS A SLAM DUNK ACROSS NE FL ON SUN. CONDITIONS ACROSS SE GA
WILL BE MORE MARGINAL...WITH NEW WIND CRITERIA BARELY BEING MET.
HAVE GONE AHEAD AND ERRED ON THE SIDE OF CAUTION AND UPGRADED
EVERYONE TO A RED FLAG WARNING. HAVE EXTENDED THE TIME PERIOD FOR
THE NE FL WARNING AN EXTRA HOUR ON EACH END. SFC RH VALUES RAPIDLY
MODIFY ON MON...AND RED FLAG CONDITIONS ARE NOT ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 27 49 26 54 / 40 0 0 10
SSI 35 49 35 53 / 60 0 10 10
JAX 35 49 31 56 / 60 0 10 10
SGJ 40 52 41 59 / 80 0 10 20
GNV 34 52 30 63 / 70 0 0 10
OCF 37 54 33 65 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM TO 7 PM SUN FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE SUN NIGHT THROUGH MON MORNING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
FREEZE WARNING FROM LATE TONIGHT THROUGH SUN MORNING FOR BAKER-
COLUMBIA-HAMILTON-SUWANNEE.
GA...RED FLAG WARNING FROM 12 PM TO 5 PM SUN FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTN TO 4 PM TUE FOR
ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 PM MON
FOR ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT/CARROLL/KEEGANHazardous weather outlook, Jan 19, 4:10 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EST SAT JAN 19 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 410 PM EST SAT JAN 19 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT THROUGH 10 PM FOR THE EXTREME SOUTHERN TIER OF THE FORECAST AREA... ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS NORTH CENTRAL FLORIDA THIS AFTERNOON AND EVENING... ...PATCHES OF ICE POSSIBLE ON BRIDGES AND OVERPASSES IN SOUTHEAST GEORGIA LATE TONIGHT... ...FREEZE WARNING FOR PORTIONS OF THE FLORIDA SUWANNEE VALLEY LATE TONIGHT... LOW PRESSURE WILL TRACK ACROSS THE FORECAST AREA WITH WIDESPREAD SHOWERS INFILTRATING THE AREA. RAINS MAY BE HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. ALTHOUGH THE FREQUENCY OF SEVERE WEATHER WILL BE QUITE LOW...ANY STORMS THAT BECOME ORGANIZED WILL BE CAPABLE OF STRONG DAMAGING WINDS OR AN ISOLATED TORNADO. THE SEVERE THREAT WILL QUICKLY DIMINISH AFTER THE WATCH EXPIRATION TIME. A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA TONIGHT. ENOUGH COLD AIR MAY PUSH INTO SOUTHEAST GEORGIA TO ALLOW FOR SOME SLEET TO MIX IN WITH THE RAIN AS IT ENDS LATE THIS EVENING. DUE TO RECENT RAINS AND DROPPING TEMPERATURES OVERNIGHT...SOME PATCHES OF ICE MAY FORM ON BRIDGES AND OVERPASSES ACROSS INLAND SOUTHEAST GEORGIA AFTER MIDNIGHT. MOTORISTS SHOULD SLOW DOWN WHILE DRIVING OVER BRIDGES AND OVERPASSES. OTHERWISE...WIND CHILL VALUES ARE EXPECTED TO FALL INTO THE 20 TO 25 DEGREE RANGE ACROSS SOUTHEAST GEORGIA AND 25 TO 30 DEGREE RANGE ACROSS NORTHEAST FLORIDA BY EARLY SUNDAY MORNING. A LIGHT FREEZE IS EXPECTED ACROSS INLAND SOUTHEAST GEORGIA AND PORTIONS OF INLAND NORTHEAST FLORIDA AND A FREEZE WARNING HAS BEEN ISSUED FOR PORTIONS OF THE FLORIDA SUWANNEE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... COLD AIR WILL REMAIN IN PLACE ON SUNDAY AND ANOTHER LIGHT FREEZE EVENT IS EXPECTED ACROSS SOUTHEAST GEORGIA AND INLAND NORTHEAST FLORIDA SUNDAY NIGHT AND EARLY MONDAY MORNING. A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF INLAND NORTHEAST FLORIDA. INCREASING ONSHORE FLOW MONDAY WILL ELEVATE THE RISK OF RIP CURRENTS. IN ADDITION...STRONG ONSHORE FLOW MAY CREATE HIGHER THAN NORMAL ASTRONOMICAL TIDES AS A FULL MOON APPROACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF WARNINGS ARE ISSUED ACROSS NORTH CENTRAL FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. HESS/CARROLL/DEESE
In the hours before
Special weather statement, Jan 19, 12:33 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1233 PM EST SAT JAN 19 2008 GAZ132>136-149>153-162>165-192330- APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (INLAND)-CHARLTON-CLINCH- COFFEE-ECHOLS-GLYNN (INLAND)-JEFF DAVIS-PIERCE-WARE-WAYNE- 1233 PM EST SAT JAN 19 2008 ...PATCHES OF ICE POSSIBLE ON SOUTHEAST GEORGIA BRIDGES AND OVERPASSES LATE TONIGHT AND EARLY SUNDAY MORNING... DUE TO RECENT RAINFALL TODAY AND EXPECTED COLDER TEMPERATURES TONIGHT...PATCHES OF ICE MAY FORM ON SOUTHEAST GEORGIA BRIDGES AND OVERPASSES AFTER MIDNIGHT TONIGHT. THIS ICE WILL BE NEARLY INVISIBLE TO MOTORISTS AND IS OFTEN REFERRED TO AS BLACK ICE. MOTORISTS SHOULD SLOW DOWN BEFORE CROSSING BRIDGES AND OVERPASSES IN SOUTHEAST GEORGIA TONIGHT. ALLOW PLENTY OF ROOM TO BRAKE GENTLY IF NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED STATEMENTS AND SHORT TERM FORECASTS. CARROLL
Special weather statement, Jan 19, 4:06 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EST SAT JAN 19 2008 FLZ022-030-035-036-192130- ALACHUA-COLUMBIA-GILCHRIST-UNION- 406 PM EST SAT JAN 19 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN ALACHUA...SOUTHWESTERN UNION...SOUTHWESTERN COLUMBIA AND GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM EST... AT 406 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF BELL...OR 5 MILES EAST OF CROSS CITY...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS AROUND TRENTON...BELL...HIGH SPRINGS...WORTHINGTON SPRINGS...OLENO STATE PARK...LA CROSSE...DUKES AND ALACHUA THROUGH 430 PM EST. SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. PORTIONS OF THE AREA REMAIN UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:05 PM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 24 hr |
| Jan 19, 2:24 PM EST | Freeze Warning | JAX | Baker, Suwannee | 13 hr |
| Jan 19, 2:34 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 28 hr |
| Jan 19, 4:59 PM EST | Severe Thunderstorm Warning | JAX | Clay, Flagler, Marion, Putnam, Saint Johns | 31 min |
| Jan 19, 5:11 PM EST | Special Marine Warning | JAX | 94 min | |
| Jan 19, 5:21 PM EST | Tornado Warning | JAX | Clay, Putnam, Saint Johns | 24 min |
| Jan 19, 5:36 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 24 min |
| Jan 19, 6:42 PM EST | Special Marine Warning | JAX | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.